Hail, Cass
- When
- July 10, 6:00 AM CST
- Where
- Cass County, 7 mi N of Kindred
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.750, -97.017
3 hail, 2 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 10, 1:00 AM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 200 AM CDT SAT JUL 10 2004 .DISCUSSION 06Z MSAS ANALYSIS DEPICTED WEAK HIGH PRESSURE FROM THE EASTERN DAKOTAS INTO MINNESOTA WHILE TROUGH OF LOW PRESSURE WAS OVER SOUTHERN MONTANA WITH INVERTED TROUGH AXIS INTO WESTERN NORTH DAKOTA. LATEST WATER VAPOR IMAGERY INDICATED 90KT JET RIDING OVER TOP OF 500MB RIDGE OVER SOUTHERN MANITOBA WITH SCATTERED CONVECTION OVER NORTH CENTRAL FIRING ON FAVORABLE RIGHT REAR QUAD OF JET. EXAMINATION OF KMVX RADAR SHOWED SMALL BAND OF CONVECTION LIFTING NORTHEAST FROM NORTH CENTRAL DAKOTA INTO CANADA. MAIN FORECAST CHALLENGE CONCERNS HEAVY RAINS/SEVERE AND FLOODING POTENTIAL SATURDAY NIGHT INTO EARLY SUNDAY. REGION CONTINUES TO BE UNDER THE INFLUENCE OF UNSTABLE/PRIMED AIRMASS (PWATS INCREASING TO 2). AS TROUGH OVER NORTHERN ROCKIES HEADS EAST INTO THE NORTHERN PLAINS HEAVY RAIN WITH EMBEDDED SEVERE THREAT SHOULD TRANSVERSE OVER REGION. MODELS ARE TARGETING SOUTHERN PORTIONS OF CWFA THE HARDEST WITH AMOUNTS OF UP TO 2 INCHES. INHIBITING FACTORS IS LACK OF A GOOD BOUNDARY TO FOCUS LOW LEVEL CONVERGENCE...WEAK LOW LEVEL JET...RATHER BENIGN THETA E RIDGE AND LACK OF GOOD UPPER LEVEL JET SUPPORT. HOWEVER MODELS ARE ADVERTISING STRONG UPPER LEVEL DIVERGENCE TO ENHANCE LARGE SCALE ASCENT AND FORECASTED SOUNDINGS ARE DEPICTING DEEP LAYERED MOISTURE COLUMN. APPEARS HEAVIEST RAINS SHOULD FALL BETWEEN 06Z-12Z BEFORE SHIFTING EAST INTO MINNESOTA. FLASH FLOOD GUIDANCE VALUES ARE RUNNING RATHER HIGH ATTM THIS MOMENT THUS WILL HOLD OFF ON ANY HEADLINES AND LET DAYCREW RE-EVALUATE SITUATION WITH FUTURE MODEL RUNS. NO CHANGES TO EXTENDED ATTM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...HYDROLOGIC OUTLOOK S OF AN I-94 LINE. MN...HYDROLOGIC OUTLOOK S OF A HWY 10 LINE. && BERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 533 AM CDT SAT JUL 10 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101332- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 534 AM CDT SAT JUL 10 2004 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE AREA LATE THIS AFTERNOON AND EVENING MAINLY TO THE SOUTH OF A COOPERSTOWN TO PARK RAPIDS LINE. IN ADDITION THE STORMS WILL HAVE COPIOUS AMOUNTS OF MOISTURE TO THRIVE OFF WITH RAINFALL AMOUNTS OF UP TO 2 INCHES POSSIBLE. IF THIS OCCURS LOCALIZED FLOODING IS POSSIBLE WHERE THE STRONGER STORMS OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY EAST OF THE VALLEY IN MINNESOTA AND ONCE AGAIN SUNDAY NIGHT INTO MONDAY. THESE STORMS TOO HAVE THE POTENTIAL TO BRING LOCALIZED SEVERE WEATHER AND VERY HEAVY RAINS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.. BERG
The Fargo/Grand Forks radar (KMVX), 90 km away, was scanning. The volume nearest the first event began at 11:58 UTC.
3 hail, 2 tornado, 1 thunderstorm wind. Local standard time, as filed.
Numerous large trees and power poles were snapped off at ground level.
Many large tree branches were blown down.
The tornado tracked from southeast of Wild Rice toward the Red River. The tornado dissipated in Clay county west of Rustad.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyThe tornado archive for North Dakota, 2004Warnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415475, 5415476, 5415529, 5415530, 5415531, 5415532.